Accuracy of history, examination, pulmonary function tests and chest radiographs in predicting high-resolution computed tomography-diagnosed interstitial lung disease.
Explore the source record for details and available documents.
Biomedical subjects
Publications and source records attributed to J K Dawson.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
The clinical course is described of a 28-year-old woman who was severely ill following ingestion of a Do-Do tablet (which consists of ephedrine, caffeine and theophylline), 24 h after discontinuing phenelzine treatment. Signs and symptoms were delayed for 8 h after which she developed encephalopathy, neuromuscular irritability, hypotension, sinus tachycardia, rhabdomyolysis and hyperthermia. Her illness was complicated by pneumonia and adult respiratory distress syndrome (ARDS). The management of monoamine oxidase inhibitor (MAOI) toxicity, which can arise from interactions and overdoses, is discussed. It should be remembered that, despite the increase in use of alternative and safer antidepressants, MAOI interactions still occur and unless they are managed appropriately, are potentially fatal. Patients need to be warned that restrictions apply for up to 2 weeks after stopping the medication, and doctors need to be aware that serious interactions can occur in this time period.